MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC METRX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC METRX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 9560548
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a field contact regarding a patient with a pre-operative diagnosis of hernia, undergoing a spinal therapy.It was reported that they bought the product on 2021/2/9 and the reason for the purchase is that it was broken.At that time, it was thought that it had deteriorated over time, so the sales rep did not report, but the newly purchased product was broken at the same position as the previous broken product, during the procedure.It broke at the second or the third use of product.It was damaged at the base during use.There were no patient symptoms/complications.Initial reporter information cannot be provided due to the restriction by the privacy regulation.The product will be returned.In-patient hospitalization or prolongation of existing hospitalization was not necessary.There were no patient symptoms or complications.Procedure/therapy details: hernia removal another curette has been added for breakage.About damage to the other curette, it was damaged during intraoperative use.No health damage in the patient occurred.Date of occurrence: (b)(6) 2021.
 
Event or Problem Description
Mdr decision corrected to not reportable.No additional supplemental required unless additional information received indicates reportable event.
 
Additional Manufacturer Narrative
B5: note: review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
METRX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11633226
Report Number1030489-2021-00466
Device Sequence Number3496736
Product Code LXH
UDI-Device Identifier00673978085982
UDI-Public00673978085982
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9560548
Device Catalogue Number9560548
Device Lot NumberGZ20E002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1